Thunderstorm Wind, Fall River
- When
- August 25, 6:45 PM MST
- Where
- Fall River County, 13 mi W of Ardmore
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.017, -103.917
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 25, 5:21 PM MST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 621 PM MDT THU AUG 25 2005 .DISCUSSION...HAVE MADE SOME UPDATES TO THE FORECAST TO ACCOUNT FOR THE SHOWERS/THUNDERSTORMS ASSOCIATED WITH THE VERY POTENT AND COMPACT SHORTWAVE TROUGH THAT WAS MOVING THROUGH THE WRN FORECAST AREA. MAIN CHANGE WAS TO INTRODUCE SCATTERED POPS OVER NERN WY AND SWRN-SRN SD. HOWEVER...MAY LIKELY HAVE TO UPDATE AGAIN FOR EVEN HIGHER POPS. THE WAVE IS MOVING FAIRLY RAPIDLY...SO THERE SHOULD BE A QUICK CUT OFF TO THE PRECIP SHIELD FROM WEST TO EAST. SHEAR IS RATHER IMPRESSIVE IN THE POST-FRONTAL ENVIRONMENT ACROSS THE FORECAST AREA...AND MUCAPE OF 250-1000 J/KG ALSO EXISTS ALONG A NARROW ZONE FROM NERN WY THROUGH SRN SD. THUS...COULD SEE A FEW SUPERCELLS PERSIST WELL INTO THE EVENING OVER THE FAR SRN FORECAST AREA. && .AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED ON PTNS OF ALL RTES THROUGH THIS EVENING. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && BUNKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 653 AM MDT THU AUG 25 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 653 AM MDT (753 AM CDT) THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS OF 60 MPH OR GREATER. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG A SLOW MOVING COLD FRONT ACROSS SOUTH CENTRAL SOUTH DAKOTA. SUFFICIENT MOISTURE AND SHEAR WILL BE IN PLACE ACROSS THE AREA FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD END DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS FAR SOUTHERN SOUTH DAKOTA ON FRIDAY...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. AFTER A WARM AND DRY WEEKEND...A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA MONDAY NIGHT THROUGH WEDNESDAY AS AN UPPER LEVEL SYSTEM AND COLD FRONT CROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Rapid City radar (KUDX), 151 km away, was scanning. The volume nearest the first event began at 01:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469630.